Alert archive / Indiana / Wind Chill Advisories in 2011

Wind Chill Advisory 5, NWS Northern Indiana

February 9, 201121 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan

NWS Northern Indiana issued this wind chill advisory at Feb 9, 2011, 3:14 PM EST for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Feb 9, 2011, 10:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:14 PM EST (20:14 UTC)
In effect from
Feb 9, 2011, 10:00 PM EST
Expired
Feb 10, 2011, 12:00 PM EST
In force
14 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WWUS43 KIWX 092014
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EST WED FEB 9 2011

...DANGEROUS WIND CHILL TEMPERATURES LATE TONIGHT THROUGH THURSDAY MORNING...

.A VERY COLD ARCTIC AIRMASS WILL REMAIN ENTRENCHED ACROSS THE
AREA. CLEARING SKIES THIS EVENING AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO PLUMMET TO -5 TO -10 BELOW ZERO OVERNIGHT. THESE
TEMPERATURES COMBINED WITH WEST WINDS OF 5 TO 10 MPH WILL LEAD TO
WIND CHILL VALUES OF GENERALLY -10 TO -20 BELOW ZERO LATE TONIGHT
THROUGH THURSDAY MORNING.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-100400-
/O.NEW.KIWX.WC.Y.0005.110210T0300Z-110210T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
314 PM EST WED FEB 9 2011 /214 PM CST WED FEB 9 2011/

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS
EVENING TO NOON EST /11 AM CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM EST /9 PM
CST/ THIS EVENING TO NOON EST /11 AM CST/ THURSDAY. 

* WIND CHILL VALUES...10 BELOW ZERO TO 20 BELOW ZERO.

* OTHER IMPACTS...WEST WINDS OF 5 TO 10 MPH COMBINED WITH SUB ZERO
  TEMPERATURES OVERNIGHT AND THURSDAY MORNING WILL LEAD TO
  BITTERLY COLD WIND CHILLS. FROSTBITE CAN OCCUR TO EXPOSED SKIN
  IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
638 
WWUS43 KIWX 100236
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
936 PM EST WED FEB 9 2011

...DANGEROUS WIND CHILL TEMPERATURES LATE TONIGHT THROUGH
THURSDAY MORNING...

.A VERY COLD ARCTIC AIRMASS WILL REMAIN ENTRENCHED ACROSS THE
AREA. CLEARING SKIES THIS EVENING AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO PLUMMET TO ZERO TO -10 BELOW ZERO OVERNIGHT. THESE
TEMPERATURES COMBINED WITH WEST WINDS OF 5 TO 10 MPH WILL LEAD TO
WIND CHILL VALUES OF GENERALLY -10 TO -20 BELOW ZERO LATE TONIGHT
THROUGH THURSDAY MORNING.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-101045-
/O.CON.KIWX.WC.Y.0005.110210T0300Z-110210T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
936 PM EST WED FEB 9 2011 /836 PM CST WED FEB 9 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ THURSDAY. 

* WIND CHILL VALUES...10 BELOW ZERO TO 20 BELOW ZERO.

* OTHER IMPACTS...WIND CHILL READINGS IN THIS RANGE WILL CAUSE
  FROSTBITE TO EXPOSED SKIN IN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JC
329 
WWUS43 KIWX 100649
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
149 AM EST THU FEB 10 2011

...DANGEROUS WIND CHILL TEMPERATURES OVERNIGHT THROUGH THIS 
MORNING...

.A VERY COLD ARCTIC AIRMASS WILL REMAIN ENTRENCHED ACROSS THE
AREA. CLEAR TO MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO
PLUMMET TO NEAR ZERO OVER FAR SOUTHERN LOWER MICHIGAN TO AROUND
10 BELOW ZERO OVER NORTHERN INDIANA. THESE COLD TEMPERATURES
COMBINED WITH WEST WINDS OF 7 TO 12 MPH WILL LEAD TO WIND CHILL
VALUES OF GENERALLY 14 BELOW TO 24 BELOW ZERO EARLY THIS MORNING.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-101500-
/O.CON.KIWX.WC.Y.0005.000000T0000Z-110210T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
149 AM EST THU FEB 10 2011 /1249 AM CST THU FEB 10 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY. 

* WIND CHILL VALUES...14 BELOW ZERO TO 24 BELOW ZERO.

* OTHER IMPACTS...WIND CHILL READINGS IN THIS RANGE WILL CAUSE 
  FROSTBITE TO EXPOSED SKIN IN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
392 
WWUS43 KIWX 101549
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 AM EST THU FEB 10 2011

...DANGEROUS WIND CHILL TEMPERATURES THIS MORNING...

.A VERY COLD ARCTIC AIRMASS REMAIN ENTRENCHED ACROSS THE AREA THIS
MORNING WITH MOST LOCATIONS STILL WELL BELOW ZERO. THESE COLD
TEMPERATURES COMBINED WITH SLOWLY INCREASING WEST TO SOUTHWEST WINDS
OF 7 TO 12 MPH WILL LEAD TO WIND CHILL VALUES OF GENERALLY 14
BELOW TO 24 BELOW ZERO.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-101700-
/O.CON.KIWX.WC.Y.0005.000000T0000Z-110210T1700Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
1049 AM EST THU FEB 10 2011 /949 AM CST THU FEB 10 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM
CST/ TODAY. 

* WIND CHILL VALUES...14 BELOW ZERO TO 24 BELOW ZERO.

* OTHER IMPACTS...WIND CHILL READINGS IN THIS RANGE WILL CAUSE 
  FROSTBITE TO EXPOSED SKIN IN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:07 PM EST, 7 minutes earlier.

Area forecast discussion, Feb 9, 3:07 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EST WED FEB 9 2011

.SHORT TERM...
SFC RIDGE EXTENDING EWD OUT OF THE SRN PLAINS THE PRIMARY FTR OF
NOTE THROUGH THIS PD. VIGOROUS SW DISTURBANCE AND ATTENDANT HIGH CLD
PLUME HERE WILL CONT EJECTING EWD THROUGH THE TN VALLEY NR TERM
W/CLRG THIS EVENING. WRLY SFC GRADIENT STILL A CONCERN W/RIDGE LINE
DOWN ALG THE OH RIVER. HWVR PRIOR TO ARRIVAL OF HIGH CLD SHIELD LAST
NIGHT...SRN/ERN AREAS TANKED QUICKLY. XPC THE SAME TONIGHT W/STGR
RADIATIVE RESPONSE GIVEN CLRG AND WEAKER SFC GRADIENT. THIS SHLD
PROMOTE MORE OF A TRUE DECOUPLING ESP SOUTH HALF OR SO OVERNIGHT
W/MINS GENERALLY OF -5 TO -10 XPCD.

COLD START THU AND CONTD WEAK/SHALLOW MIXING AGAIN POINTS TO
FAVORING COLDER SCOPE OF MAV MOS GUIDANCE OF WHICH HAD TRENDED
SLIGHTLY COLDER. TAKING INTO ACCOUNT LIGHT GRADIENT FLOW AND EXTENT
OF SUB ZERO TEMPS...ANOTHER WIND CHILL ADVISORY NEEDED LATE TONIGHT
THROUGH MID MORNING THU.

&&

.LONG TERM...

12Z MODELS CONTINUE IN GOOD AGREEMENT WITH CURRENT GRIDDED FORECAST
AND FEW CHANGES NEEDED. RELYING ON BLEND OF ECMWF/GFS/GEFS WITH
NAM12 INFLUENCE IN THE EARLY PORTION OF LONG TERM.

OVERALL LARGE SCALE PATTERN CHANGE STILL ON SCHEDULE AS DOWNSTREAM
BLOCKING BREAKS DOWN AND MORE ZONAL TYPE FLOW DEVELOPS OVER THE
UNITED STATES. ARCTIC OSCILLATION INDEX AND NORTH ATLANTIC
OSCILLATION INDEX HAVE TRENDED POSITIVE WITH PROJECTIONS OVER NEXT
10 DAYS REMAINING IN THE POSITIVE PHASE. THE AO INDEX IS AS POSITIVE
AS IT HAS BEEN SINCE THIS PAST FALL. THIS LEADS TO CONFIDENCE IN THE
OVERALL MODEL SOLUTIONS OF ZONAL FLOW AND MILDER AIR IN THE LONG
TERM...ALBEIT TEMPERED SIGNIFICANTLY BY DEEP AND EXPANSIVE SNOW FIELD
COVERING MUCH OF THE CENTRAL CONUS.

LONG TERM BEGINS ON FRIDAY WITH FAST MOVING SHORT WAVE WHICH SOME
12Z MODELS HAVE TRENDED A LITTLE FURTHER SOUTH AND FASTER. HAVE
ADJUSTED POPS A BIT FURTHER SOUTH FOR THIS POSSIBILITY WITH HIGHEST
CHANCE POPS FAR NORTH. EXPECT MAINLY LIGHT SNOW WITH AN INCH OR LESS
BUT POSSIBLY UP TO TWO INCHES FAR NORTHEAST. ANOTHER FAST MOVING AND
SHORT WAVE CROSSES THE AREA SATURDAY. THIS WAVE WILL FEATURE A
WARMING TREND ALOFT IN ITS WAKE AS 850MB TEMPS CLIMB ABOVE 0C. GIVEN
DEEP SNOWPACK AND SHALLOW MIXING DO NOT EXPECT A LOT OF THIS WARMING
TO TRANSLATE TO SURFACE TEMPS SO REMAIN CONSISTENT IN KEEPING TEMPS
COOLER ON SUNDAY. MODEL TREND HERE HAS ALSO BEEN COOLER AS NOTED IN
PREVIOUS DISCUSSIONS.

DIFFERENCES CONTINUE NEXT WEEK AMONG GUIDANCE AS TO WEAK SHORT WAVES
AND PCPN CHANCES. FEW CHANGES MADE TO LATER GRIDS. AFTER A BRIEF
SHORT OF COOLER AIR MONDAY...WARMING TREND BEGINS AGAIN TUESDAY INTO
WEDNESDAY WITH WEST COAST TROUGHINESS DEVELOPING AND INCREASING SOUTHWEST
FLOW INTO OUR AREA. AGAIN THIS INITIALLY TO GO INTO WARMING ALOFT
WITH SNOWPACK HEAVILY INFLUENCING SURFACE TEMPS. PROLONGED WARMING
THOUGH AND MELTING SNOWPACK WILL FINALLY ALLOW FOR SURFACE TEMPS TO
RESPOND WITH 40S NOT OUT OF QUESTION BY MIDDLE OF NEXT WEEK.
REMAINED CONSERVATIVE BUT CONTINUED SLOW WARMING TREND INTO DAY 7 AS
POTENTIAL FOR LOW CLOUDS...DRIZZLE AND FOG BECOME MORE LIKELY BUT
DEPENDENT ON WIND SPEEDS AND MOISTURE RETURN.

&&

.AVIATION...
CONTD DEEP SUBSIDENT REGIME N OF SW LIFTING EWD THROUGH THE TN
VALLEY YIELDS VFR CONDS THROUGH THE PD. GUSTY WSW WINDS THIS AFTN
WILL DIMINISH QUICKLY BY SUNSET.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND CHILL ADVISORY FROM 10 PM EST /9 PM CST/ THIS EVENING TO
     NOON EST /11 AM CST/ THURSDAY FOR INZ003>009-012>018-020-
     022>027-032>034.
MI...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO NOON EST
     THURSDAY FOR MIZ077>081.
OH...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO NOON EST
     THURSDAY FOR OHZ001-002-004-005-015-016-024-025.
LM...NONE.

&&

SHORT TERM...T
LONG TERM...LASHLEY
AVIATION...T
Hazardous weather outlook, Feb 9, 5:45 AM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 AM EST WED FEB 9 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-101045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
545 AM EST WED FEB 9 2011 /445 AM CST WED FEB 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

WINDS THIS MORNING OF 10 TO 15 MPH AND TEMPERATURES NEAR ZERO WILL
CAUSE WIND CHILLS OF 15 BELOW TO 20 BELOW ZERO. WIND CHILLS
WILL DIP TO 15 BELOW TO 25 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILLS OF 15 BELOW ZERO TO 25 BELOW ZERO ARE EXPECTED
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-101045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
545 AM EST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 11:22 PM ESTWind Chill AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more11 hr

Nearby

Wind Chill Advisories in Indiana, 2011Wind Chill Advisories in Ohio, 2011Wind Chill Advisories in Michigan, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.